Prolongation structure of the Krichever-Novikov equation

Sergei Igonine, Ruud Martini

    Research output: Contribution to journalArticleAcademicpeer-review

    Abstract

    We completely describe Wahlquist-Estabrook prolongation structures (coverings) dependent on $u,\,u_x,\,u_{xx},\,u_{xxx}$ for the Krichever-Novikov equation $u_t=u_{xxx}-3u_{xx}^2/(2u_{x})+p(u)/u_{x}+au_{x}$ in the case when the polynomial $p(u)=4u^3-g_2u-g_3$ has distinct roots. We prove that there is a universal prolongation algebra isomorphic to the direct sum of a commutative $2$-dimensional algebra and a certain subalgebra of the tensor product of $\mathfrak{sl}_2(\mathbb{C})$ with the algebra of regular functions on an affine elliptic curve. This is achieved by identifying this prolongation algebra with the one for the anisotropic Landau-Lifshitz equation. Using these results, we find for the Krichever-Novikov equation a new zero-curvature representation, which is polynomial in the spectral parameter in contrast to the known elliptic ones.
    Original languageUndefined
    Pages (from-to)9801-9810
    Number of pages10
    JournalJournal of physics A: mathematical and general
    Volume35
    Issue number46
    DOIs
    Publication statusPublished - 2002

    Keywords

    • IR-102312
    • METIS-209346

    Cite this

    Igonine, Sergei ; Martini, Ruud. / Prolongation structure of the Krichever-Novikov equation. In: Journal of physics A: mathematical and general. 2002 ; Vol. 35, No. 46. pp. 9801-9810.
    @article{9d7d3dd1a28f4f12b35c3f4fd8d49fd2,
    title = "Prolongation structure of the Krichever-Novikov equation",
    abstract = "We completely describe Wahlquist-Estabrook prolongation structures (coverings) dependent on $u,\,u_x,\,u_{xx},\,u_{xxx}$ for the Krichever-Novikov equation $u_t=u_{xxx}-3u_{xx}^2/(2u_{x})+p(u)/u_{x}+au_{x}$ in the case when the polynomial $p(u)=4u^3-g_2u-g_3$ has distinct roots. We prove that there is a universal prolongation algebra isomorphic to the direct sum of a commutative $2$-dimensional algebra and a certain subalgebra of the tensor product of $\mathfrak{sl}_2(\mathbb{C})$ with the algebra of regular functions on an affine elliptic curve. This is achieved by identifying this prolongation algebra with the one for the anisotropic Landau-Lifshitz equation. Using these results, we find for the Krichever-Novikov equation a new zero-curvature representation, which is polynomial in the spectral parameter in contrast to the known elliptic ones.",
    keywords = "IR-102312, METIS-209346",
    author = "Sergei Igonine and Ruud Martini",
    year = "2002",
    doi = "10.1088/0305-4470/35/46/306",
    language = "Undefined",
    volume = "35",
    pages = "9801--9810",
    journal = "Journal of physics A: mathematical and theoretical",
    issn = "1751-8113",
    publisher = "IOP Publishing Ltd.",
    number = "46",

    }

    Prolongation structure of the Krichever-Novikov equation. / Igonine, Sergei; Martini, Ruud.

    In: Journal of physics A: mathematical and general, Vol. 35, No. 46, 2002, p. 9801-9810.

    Research output: Contribution to journalArticleAcademicpeer-review

    TY - JOUR

    T1 - Prolongation structure of the Krichever-Novikov equation

    AU - Igonine, Sergei

    AU - Martini, Ruud

    PY - 2002

    Y1 - 2002

    N2 - We completely describe Wahlquist-Estabrook prolongation structures (coverings) dependent on $u,\,u_x,\,u_{xx},\,u_{xxx}$ for the Krichever-Novikov equation $u_t=u_{xxx}-3u_{xx}^2/(2u_{x})+p(u)/u_{x}+au_{x}$ in the case when the polynomial $p(u)=4u^3-g_2u-g_3$ has distinct roots. We prove that there is a universal prolongation algebra isomorphic to the direct sum of a commutative $2$-dimensional algebra and a certain subalgebra of the tensor product of $\mathfrak{sl}_2(\mathbb{C})$ with the algebra of regular functions on an affine elliptic curve. This is achieved by identifying this prolongation algebra with the one for the anisotropic Landau-Lifshitz equation. Using these results, we find for the Krichever-Novikov equation a new zero-curvature representation, which is polynomial in the spectral parameter in contrast to the known elliptic ones.

    AB - We completely describe Wahlquist-Estabrook prolongation structures (coverings) dependent on $u,\,u_x,\,u_{xx},\,u_{xxx}$ for the Krichever-Novikov equation $u_t=u_{xxx}-3u_{xx}^2/(2u_{x})+p(u)/u_{x}+au_{x}$ in the case when the polynomial $p(u)=4u^3-g_2u-g_3$ has distinct roots. We prove that there is a universal prolongation algebra isomorphic to the direct sum of a commutative $2$-dimensional algebra and a certain subalgebra of the tensor product of $\mathfrak{sl}_2(\mathbb{C})$ with the algebra of regular functions on an affine elliptic curve. This is achieved by identifying this prolongation algebra with the one for the anisotropic Landau-Lifshitz equation. Using these results, we find for the Krichever-Novikov equation a new zero-curvature representation, which is polynomial in the spectral parameter in contrast to the known elliptic ones.

    KW - IR-102312

    KW - METIS-209346

    U2 - 10.1088/0305-4470/35/46/306

    DO - 10.1088/0305-4470/35/46/306

    M3 - Article

    VL - 35

    SP - 9801

    EP - 9810

    JO - Journal of physics A: mathematical and theoretical

    JF - Journal of physics A: mathematical and theoretical

    SN - 1751-8113

    IS - 46

    ER -